Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 333, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 5, 2005, 6:37 PM CDT for Autauga County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2005, 6:37 PM CDT (23:37 UTC)
- Expired
- May 5, 2005, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 052337
SVRBMX
ALC001-060015-
/O.NEW.KBMX.SV.W.0333.050505T2337Z-050506T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT THU MAY 5 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA
* UNTIL 715 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTH OF AUTAUGAVILLE...OR ABOUT 15 MILES
WEST OF PRATTVILLE...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AUTAUGAVILLE BY 715 PM CDT
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3240 8672 3241 8676 3258 8682 3265 8663
3241 8648 3238 8656 3239 8657 3237 8659
3241 8663 3241 8665 3237 8669 3237 8672
$$1 follow-up statement
000
WWUS54 KBMX 060004
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT THU MAY 5 2005
ALC001-060015-
/O.CON.KBMX.SV.W.0333.000000T0000Z-050506T0015Z/
AUTAUGA AL-
703 PM CDT THU MAY 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
CENTRAL AUTAUGA COUNTY...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR INDEPENDENCE...OR ABOUT 11 MILES WEST OF
PRATTVILLE...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AUTAUGAVILLE BY 710 PM CDT
LAT...LON 3240 8672 3241 8676 3258 8682 3265 8663
3241 8648 3238 8656 3239 8657 3237 8659
3241 8663 3241 8665 3237 8669 3237 8672
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:35 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 5, 2:35 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT THU MAY 5 2005 .SHORT TERM...(TONIGHT - SUNDAY NIGHT) VERY CONSISTENT FCST WILL CONTINUE WITH LITTLE OR NO CHANGES MADE. WEAK SFC TROFING GETS PUSHED EAST OF THE AREA LATER TONIGHT/EARLY MORNING, AS SIGNIFICANT RIDGING BUILDS IN ACROSS THE SOUTHEAST. TEMPERATURES WILL CLIMB INTO THE 80S THIS WEEKEND WITH LOWS IN THE UPPER 50S AND LOW 60S. COULD BE SOME PATCHY FOG AFTER MIDNIGHT IN EAST ALABAMA...ESPECIALLY WHERE IT RAINED. .LONG TERM...(MONDAY - THURSDAY) AS WITH THE SHORT TERM, NOT MANY CHANGES MADE WITH THE LONG TERM. MODEL TRENDS ARE TO FLATTEN THE SOUTHEAST RIDGE BY MONDAY MORNING AND ALLOW FOR WEAK SHORTWAVE TO MOVE INTO THE AREA MONDAY AND TUESDAY. WILL ADD CHANCE WORDING FOR MONDAY AND TUESDAY...MAINLY DIURNAL. BROAD UPPER LOW DIGS INTO THE SOUTHWEST U.S. WED AND THURS...AMPLIFYING RIDGE PATTERN OVER THE SOUTHEAST AGAIN. VERY SUMMER-LIKE PATTERN WITH HIGHS IN THE MID 80S AND LOWS IN THE MID 60S. WILL ADD A 20 POP FOR AFTERNOON CONVECTION POSSIBILITIES, BUT IF STRENGTH OF RIDGE VERIFIES EVEN THAT MAY BE TOO HIGH. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 74 51 81 / 10 0 0 0 ANNISTON 51 72 53 81 / 20 0 0 0 BIRMINGHAM 52 74 53 81 / 10 0 0 0 TUSCALOOSA 48 76 52 83 / 0 0 0 0 CALERA 52 75 53 82 / 10 0 0 0 AUBURN 52 74 54 82 / 20 0 0 0 MONTGOMERY 53 76 54 83 / 10 0 0 0 TROY 55 76 57 83 / 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
Hazardous weather outlook, May 5, 1:30 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU MAY 5 2005 ALZ011>015-017>050-061230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
In the hours before
Special weather statement, May 5, 5:03 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CDT THU MAY 5 2005 ALZ041-052230- AUTAUGA- 503 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 530 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER INDEPENDENCE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE... BILLINGSLEY AND MARBURY THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 5, 5:13 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 PM CDT THU MAY 5 2005 ALZ040-052245- DALLAS- 513 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 545 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TYLER...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, May 5, 5:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&Local storm report, May 5, 5:23 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 7 NW AUTAUGAVILLE 32.50N 86.74W
05/05/2005 0.25 INCH AUTAUGA AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED OVER BONITA.
&&Special weather statement, May 5, 5:29 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 PM CDT THU MAY 5 2005 ALZ041-052300- AUTAUGA- 529 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 600 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER INDEPENDENCE...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE AND AUTAUGAVILLE THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, May 5, 5:46 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 PM CDT THU MAY 5 2005 ALZ040-052330- DALLAS- 546 PM CDT THU MAY 5 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 630 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF TYLER...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.